MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used in the stomach during an endoscopic retrograde cholangiopancreatography and biliary brush examination procedure performed on (b)(6) 2023.During the procedure, the blue cap at the end of the cytology brush delivery device could not return to its original position after it was pushed out, and the tip of the biliary brush was damaged and had a gap.The procedure was completed with another rx cytology brush.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block e1 (initial reporter facility name): (b)(6) medical university.Block h6: imdrf a0501 captures the reportable event of brush detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1 (initial reporter facility name): (b)(6).Block h6: imdrf a0501 captures the reportable event of brush detached.Block h10 investigation results: one cytology brush was received for analysis.Visual and microscope analysis of the returned device found the pull wire was kinked adjacent to the handle.No other device problems were noted.The reported event of "brush detached" could not be confirmed since the brush was not detached.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing problem, design or user problem which could have caused the complaint.Device analysis found the pull wire was kinked outside the handle during visual and microscope test.It is most likely that during manipulation of the device an excess of force was applied to the device such as the interaction with the scope or additional tools/medical devices, causing the device to separate in two pieces.Therefore, based on analysis of the returned device and all available information, the most probable root cause for the reported event is adverse event related to procedure.

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17860576
Report Number3005099803-2023-05234
Device Sequence Number12185628
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2024
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0030510673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight67 KG